Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach problems with medicine.
Jan 7, 2007

I was diagnosed about a year ago and my doctor has prescribed Tricivir as my medication. But I am having a really hard time finding things that I can eat that do not make me sick. My stomach will bloat and everything just makes me sick to my stomach. What can I eat?

Response from Dr. Henry

Tricivir is a combination medications containing AZT, 3TC and abacavir (Trizivir in the US). A significant minority of patients have persistent stomach problems after starting AZT which is the most likely component causing the problems (followed by abacavir then 3TC). Often an alternative to AZT (such as tenofovir or D4T) would be substituted on a trial basis to see if the problem improves. In the US Trizivir is not used much by itself but generally used with a protease inhibitor (usually boosted with ritonavir) or a NNRTI such as nevirapine or efavirenz. Other conditions such as Hpylori infections, lactose intolerance, pancreatitis can cause GI symptoms not due to your HIV medications so an evaluation by your HIV specialist and/or a gastroenterologist often is useful. KH



Previous
I get foot cramps and use Atripla
Next
do i still have hope?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement